With a recent diagnosis, I am a worrier about EVERYTHING. But today (just as I let go of some anxiety...) I found a rash, my QT was elongated, and my liver values were indicating some problems! I have to go back for more testing tommorow (4th visit in 5 days), and I'm terrified! Prayers please . Also, my next BMB is in 5 months and I CANNOT stop thinking about it and reliving how horrible my last one was. What a horrible way to be! Just needed to vent this scary news, didn't want to tell family and friends yet because we know nothing.
Scared for doctor!
Posted 01 November 2012 - 09:26 PM
Posted 02 November 2012 - 11:12 AM
I am sorry you are going through all that. I am on Tasigna and the side effects I had in the beginning went away within 3 months. I hope have a similar experience.
As for the BMB...have you requested sedation? When I had mine, I was sedated and did not feel a thing. Just a little sore afterwards.
Please know you are in my thoughts ,
Posted 02 November 2012 - 11:28 AM
I'm sorry this is panicking you and that you are having to deal with it. If you remember in my last post to you I said things will take time to settle and get used to - these are exactly the kinds of things I was alluding to. A rash with Tasigna is normal and is a known side-effect. Some people have it worse than others. When I first started Tasigna I had a red rash on my face - it looked a little like acne around my nose. This went away pretty quickly and I've not had a recurrence, although the skin on my body has changed slightly. I find with the Tasigna side effects are cyclical with me, they come and they go and more often than not they don't come back. Try not to worry about the rash and get some good moisturiser in the mean time.
Liver values - again I had raised liver values when i first started and these were monitored and went back to normal over time. Try not to panic about these either as the dose can be reduced to accommodate liver sensitivity and managed from therein - my personal recommendation is to stay away from alcohol until these settle down. As for the QT elongation, did you have a ECG done before you started Tasigna then one after? On this one, if the doc decides Tasigna does not agree with your heart there are other excellent options, such as Sprycel - DO NOT DESPAIR! :-)
And to echo Kerri's sentiments you can ask for sedation on your BMB and make it a much less uncomfortable experience. BMBs are not pleasant, but providing you respond well to treatment as most of us do the next one might be your last and PCR testing can be used from that point onward.
the early days are overwhelming - try not to panic, rest lots, eat nutritious food, drink lots of water and research as much as you can to ask your doc questions. You are starting on a journey which will have lots of ups and downs, hopefully more of the former.
Good luck for tomorrow.
Posted 02 November 2012 - 12:59 PM
Sounds like you are on Tasigna - typical side effects, they can treat the rash, if the liver enzymes don't come down they will give you a break to let them come down and then start on lower dosage and work back up, for most this works. Watch the QT elongation since that one can get serious but don't worry yourself crazy over it. If for some reason things don't settle down with Tasigna you will switch to another drug, we have 4 TKI drugs + another type of drug approved for CML and there is another TKI that will be approved in the near future. Plenty of options to go through before you have to start worrying. it is hard at the beginning, but it does get easier, you will learn to live with it and not worry as much, although you will always worry a bit. As far as BMB goes, no need to suffer, just insist they knock you out for it, they do it all the time. Some doctors don't like to because it is a bigger inconvenience but if you insist they will, otherwise find a doctor who will. Life is too short and you have enough to worry about it that you shouldn't be horrified about a biopsy.
Things will get better.....
Posted 02 November 2012 - 01:34 PM
This is my second post, and also second for you
Please, put the BMB in context........ it is disgusting, no question. But no other way to get there.
It helps for me thinking that if thousands of people have gone through this and still are here...... I am sure I can do. Sure. And will be the same for you.
Courage. Things will improve and you will look backwards thinking that it is all behind.
We are all here.
Posted 02 November 2012 - 08:18 PM
I keep trying to write to you I wanted to include a link and it isn't working for me for some reason. I'm sorry that you are so young at dx and that you are going through scary but probably pretty normal side effects for Tasigna. It is the drug most likely to cause skin rash so that is pretty normal, also elevated liver enzymes at the beginning are par for the course. Docs don't get too excited unless they go over 100, though. Like Lucky said, the QT elongation could be an issue but it's too early to tell anything yet.
I wanted to tell you about a book titled, "My So-Called Normal Life" by Erin Zammett. She is now Erin Zammett Ruddy, but she was 22-23 when she was diagnosed and seemed to lead a pretty active social life. This was 10 years ago or so and Gleevec was just new. She wrote a column (blog?) for Glamour Magazine and there is quite a lot about her on the net. She is married now with 2 children so there is hope for your future. Also, there are several CML sites on facebook if you like that.
It's so hard not to be frightened over every little thing. It's important to remember that for most of us nothing has to be decided in a hurry - we generally won't find ourselves here today and gone tomorrow. CML is, by its very nature, easy to forget when we're feeling "normal" and right there to frighten us to pieces when we don't feel good or we're dealing with side effects.
I'm much older than you and it isn't really any easier for us to deal with the fears, it's just that you have so much in front of you and you want to experience it all and I think you will be able to, Isabel. We are so very fortunate in that respect.
Good luck and keep posting your good days and your bad ones. Oh, and I agree, I would find someone who will do the bmb under sedation, there is no reason to worry about a procedure for 6 months. If it was that bad make sedation a deal breaker for your next one.
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 02 November 2012 - 09:01 PM
I too am very sorry you are going through this, but believe me, I was the very same way. I worried and was scared about every little bump on this journey. I am 6 months out being dx on March 26th 2012
the first bmb i was completely put out. didnt feel a thing, no big deal at all. My 6 month bmb my onc now didnt want to put me out, i wouldnt do it if he didnt, he still was insistant i would be awake during it, i told them if
he didnt put me out, i was going somewhere else where they would. He put me out. and never felt a thing. the ONLY way to go in my opinion. I am very scared of them and we have enough to worry about with out that.
my liver enzimes were high too. That is also can be a side effect of Tasgina. My liver enzymes were fine for the first 3 months then all of the sudden
they went sky high. Thanks to this great board we have here, i was told to relax and sure enough, about a month or so, they went down and never been that way again. The rash, oh boy, did i get a rash, I was lucky
enough to get a full body rash. but, i got some meds and with in about a week all was good again.I have not had the QT problem but like everyone has stated here, they will watch that to make sure all is ok, if it is still a problem
they will take care of it. upon starting my tasgina, i had to have an ekg every week for about three weeks. I havent had one since.
I am so very thankful for tasigna, my side effects are all gone. and i actually feel really good, i am tired but that is due to the leukemia, Tasigna, and probably working a bit. but I know that so i have to take a short nap or just relax for a bit, but i really think that is subsiding as well slowly but surely!!
I have learned alot by being on this site reading everyones comments, posts and suggestions, and everyone i have read, I was going through or had gone through the very same thing. It is so nice to know someone understands what you are going though!!!
you take care and good luck!!!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users